MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 FLEX PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 FLEX PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750920
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject micro catheter opened in the transition between the hydrophilic part and the proximal part when advancing the flow diversion.The flow diversion partially exited through this opening and not through the natural lumen.No other information is available.
 
Additional Manufacturer Narrative
Updated d9 returned to manufacturer on ¿updated due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned with a non-stryker flow diverter.The lot number was confirmed with the packaging returned with the device and the hub.On visual inspection, the catheter shaft was broken and returned in two parts.The catheter was broken.The catheter shaft was twisted.The catheter shaft was flat/crushed.The catheter hub was intact.On functional inspection, the catheter was flushed and a 0.0265" patency mandrel was advanced through the two parts of the microcatheter without any resistance felt.The reported defect was not confirmed during analysis however, the analysis results are consistent with the event.The as analyzed catheter shaft broken/fractured during use, catheter shaft twisted, & catheter shaft flat/crushed will be assigned to the investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer indicated that resistance was felt during the procedure which may have caused the damage to the xt27 microcatheter.It can be presumed that the catheter was damaged during the procedure as force may have been applied when the resistance was felt.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 FLEX PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11015355
Report Number3008881809-2020-00396
Device Sequence Number16807132
Product Code DQY
UDI-Device Identifier04546540698162
UDI-Public04546540698162
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM003XT2750920
Device Catalogue NumberM003XT2750920
Device Lot Number21866332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOW DIVERTER (UNKNOWN)